Medication advice

Hi. Pain has got worse again with me after a few very positive weeks. I resorted to Tramadol a couple of days ago but today I am trying to do without. Is it common to feel disconnected, miserable and exhausted after just two days of the drug. I can't get any interest in anything and am sinking into the black hole I have not seen for months. Shared experiences anyone please

14 Replies

oldestnewest
  • Tramadol really knocks me about if I don't take it absolutely regularly. I would probably feel the same way as you if I took it for a few days then stopped, though some folk can seem to just take it as needed and not have any adverse effects.

  • Oh Dee this sounds horrible. Have you spoken with your GP as to whether it is OK to take as and when needed? Maybe some people can dip into it but your body won't let you. Bit too powerful.

    Would something like cocodamol work better - you can take as and when neded.

    Go find your GP please

    Hugs

    x

  • Sorry to hear you are struggling. I can't speak for the drugs. But I do know that after having a few days with a reasonable amount of energy allowing me to cope with pain. I find it so disheartening to be on my knees again.

    Throwing you star dust to light a dark corner.

  • Hello Deejames, Tramadol can make you feel a bit disconnected and tired but rest can often help with pain. But if it makes you feel more down then ask your GP for something different to try. We are all different and some people just can't take tramadol. There are other opiates if the pain is relentless, Co-codamol work well if you can tolerate them, just plain codiene too but you need a GP for the prescription change. Hope that helps you decide.

  • I have had a very bad reaction to tramadol over the last two weeks, I was throwing up, sweating like mad, crying, felt like a psycho and know i was acting like one, was snarling at my Husband and tried to throw him out of the house i fell upstairs and wet myself twice and felt so ill I just wanted to die, it took almost a week before it started to leave my system and i will never take another one as long as i live

  • Hi dollydaydreams. Is this the first time you took Tramadol and if so how long were you taking it ? I've taken it on a few occasions before this and felt strange and spaced out but nothing like this. I was even shouting at my he loved cats.

    Whats the alternative ?;. My pain at the moment is also driving me loopy

  • I took a lower dose 20MG and then they went up to 40mg a few years ago when I first got ill and was in bed for two years, looking back now i think this drug caused a lot of my illness.

    This time I took it for two days and I am only just coming back to normal.

    Last time i took it looking back now it had the same effects but i was too ill to work it out as the hospital had me on a string of drugs. i can remember turning round to look at my husband and even though i was facing him i could still see the previous image i had been looking at, just as though my brain wasn't following my eyes is the only way i can explain it.

    Yes i can believe you 100% about the cats, i collect 1960s vintage dolls and i smashed a load of them to bit's for no reason. I am so glad i realised straight away this time that these are not for me in any way shape or form.

    In my opinion and this is just my opinion they are a very dangerous addictive drug, well for me anyway.

  • I had the same thing with tramadol which I was on for years. I felt like I had no brain - felt "loopy" and stupid and I don't think it worked as well as I would have expected for such side effects. It finally stopped working about two months ago so I am now on morphine 15 mg every 12 hours. It is much better so far, with no side effects. If you stop the tramadol, be sure to taper slowly so that you don't have withdrawal. Get your doctor's help if you need it.

  • Thanks. I was only on it for a couple of days this time but the mental effects were very scary

  • Either pain or the medicines to control pain seem to knock us all down? We can't win...

    there are some things that I use to control pain before I take my pain pills.

    Tiger Balm or whatever rub

    Tens Machine

    Heat

    Cold packs

    If those things don't work or I can't get at them then I take the pain pill

    and I know that getting things done, making good decisions is not going

    to be part of my day. I go day by day.

  • Tramadol did nothing for my pain but it did make me feel drowsy though so i came of it, I have heard others say it can help but like most drugs what can be highly beneficial for some can be no good for others. It can be often a case of trying different drugs till you find one that suits you. I hope you feel better soon and find something beneficial for you. You need to go back to your GP and ask to try something else and let him know how Tramadol is making you feel. Poohbear'

  • Hi Dee, I was on tramadol for years and it didn't help but it did leave me feeling lethargic, disconnected and constantly tired. It got to a point that I would rather suffer with my pain than actually take my tablets and I would only take them when the pain was completely unbearable. Even though I told my GP that they didn't help he would never try anything else, I've since changed GP's and are off tramadol. I'd suggest you speak to your GP and try something else as speaking from my own experience life is a little dark on tramadol especially if like me they don't work at you're still in pain. x

  • It took me two weeks to get the few i took completely out of my system well at least i hope they are and like you i will sit or lie down and suffer the pain no matter how bad before I will ever take another one, I was in a very dark place, I think my other half i lucky to still be alive as i was like a psycho

    .

  • Yeah I was the same I just had to stop taking them, but I'd say for you to speak to your GP and ask them to give you something else which will hopefully help with your pain. x

You may also like...